Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Re-start treatment
Dec 18, 2002

Hi, thanks for your time in advance, Anyway my brother's CD4 count when he found out he was + in Feb 2002 was 117. At that time he had TB and PCP. He hospitalized for PCP and he got better. Started Combivir and Sustiva in April 2002. Took a lab test in Augest 2002 and his CD4 count went up to 485. The problem is he stopped the Medicine 2 months ago without telling to his doctor. The only side effect he had was darkening of skin and waight gain. Now yesterday he went to his doctor for check up and found out his cd4 count went down to 380. His doctor told him to start on DDI, D4T and Viracept. Is this the only option he has? What about if he start the old combo Combivir and Sustiva since it didn't give him much trouble? Please, please help us. Thank you so much for your time

Response from Dr. Henry

If he stopped the treatment when it was still working with no evidence for virologic failure then he probably could use the initial regimen again. I would not use D4T + ddI (too much toxicity=neuropathy, pancreatitis) for the NRTIs. There are likely numerous options available that a local HIV specialist could review with your brother. KH



Previous
grape seed extract
Next
Another Pancreatitis Question.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement